Hiya

Discussion in 'Welcome' started by Sleep, Dec 11, 2011.

Thread Status:
Not open for further replies.
  1. Sleep

    Sleep Active Member

    I've suffered from depression since 2005 after taking ecstasy every weekend for nearly four years and totally destroying my serotonin. My mental health worker put me on oxazepam which calmed me down for a few months before I got panic attacks when I started to withdraw. My doctor switched me to diazepam which was better as it was longer-acting but if I'd known how addictive it was I'd never have started using it. I've tried tapering without any success and feel hopeless with this dependence. I can't hold down a job and my family and few friends I do have get fed up with my mood swings all the time. I feel so pathetic as a person. My paranoia doesn't help at all with my brain screwed up through all the drugs like ecstasy, cocaine, cannabis and benzo's over the years. I have suicidal thoughts every day but couldn't put my family through the trauma. As a big football fan, the death of Gary Speed hit me hard emotionally.

    Thanks for listening and hopefully I can help others.
     
  2. jimk

    jimk Staff Alumni

    HI Sleep and welcome.. sorry of the condition which all the drug usage has put you in now.. very tough for you to just try to maintain.
     
  3. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    Hi there Sleep, and welcome to SF! I am sorry to hear about your troubles with substance abuse and anxiety, we have a substance abuse sub forum here which you may find helpful and can find people you relate to, and people who may relate to you. Sadly, benzo's are highly addictive and withdrawing can be absolute hell. Has your doctor tried any alternative long term medication for anxiety such as propanol, sertraline etc? It may be worth a suggestion. Anyway, welcome and I hope you find all the support here that you are looking for :hug:
     
  4. Sleep

    Sleep Active Member

    Thanks for your friendly messages.

    I've tried propranol from my doctor but used to wake up in the night in a cold sweat with my heart rate slowed down. It was horrible being on those. I buy diazepam on the black market so I use far more than my doctor thinks; everything feels such a mess and with Christmas coming up I can't face my relatives, pretending to be happy. This time of year is awful with the lack of sunlight. I struggle to get out of bed in the mornings. The only time I'm at peace is when I'm asleep or doped up to the eyeball on diazepam. I'm just not enjoying life anymore.
     
Thread Status:
Not open for further replies.